Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jun 9, 2019, 3:27 AM MDT. It took effect at Jun 9, 2019, 7:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2019, 3:27 AM MDT (09:27 UTC)
- In effect from
- Jun 9, 2019, 7:00 PM MDT
- Expired
- Jun 10, 2019, 5:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
901 WWUS75 KABQ 090927 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 327 AM MDT Sun Jun 9 2019 ...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST TODAY... .A potent back door cold front will race south and west across the area today. The strongest winds, gusts in the 40-50 mph range, associated with this late season cold front will be found near the New Mexico and Texas state line during the morning, and then in the vicinity of gaps along the central mountain chain tonight. NMZ518-519-525-091800- /O.NEW.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Upper Tularosa Valley- 327 AM MDT Sun Jun 9 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MDT MONDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 7 PM this evening to 5 AM MDT Monday. * LOCATION...Albuquerque Metro Area, especially below canyons like Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa Valley to include the U.S. 70/380 corridor west of Capitan to Carrizozo. * WINDS...East winds increasing 25 to 40 mph with gusts around 50 mph. * TIMING...East winds developing late this afternoon, rapidly increasing after 7-8 PM MDT and persisting through daybreak Monday before diminishing. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on north to south oriented highways. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ530-531-091800- /O.CON.KABQ.WI.Y.0036.000000T0000Z-190609T1800Z/ Union County-Harding County- 327 AM MDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * LOCATION...Union and Harding counties. * WINDS...North to northeast 25 to 40 mph with gusts of 45 to 50 mph. * TIMING...Winds will peak in strength this morning before gradually diminishing after mid to late morning. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on west to east oriented highways. This would include U.S. Highways 64, 87 and 56 around Clayton. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ534>536-091800- /O.CON.KABQ.WI.Y.0036.190609T1200Z-190609T2100Z/ Quay County-Curry County-Roosevelt County- 327 AM MDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... * LOCATION...Quay, Curry and Roosevelt counties. * WINDS...North to Northeast 25 to 40 mph with gusts of 45 to 50 mph. * TIMING...Winds will increase early this morning through mid afternoon. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on west to east oriented highways. This would Interstate 40 and U.S. 54/60 near Melrose and Clovis. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
3 follow-up statements
968 WWUS75 KABQ 091737 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1137 AM MDT Sun Jun 9 2019 ...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST TODAY... .A potent back door cold front will race south and west across the area today. The strongest winds, gusts in the 40-50 mph range, associated with this late season cold front will be found near the New Mexico and Texas state line during the morning, and then in the vicinity of gaps along the central mountain chain tonight. NMZ530-531-091845- /O.EXP.KABQ.WI.Y.0036.000000T0000Z-190609T1800Z/ Union County-Harding County- 1137 AM MDT Sun Jun 9 2019 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... Windy conditions will persist through the afternoon, but wind speeds will remain below Wind Advisory thresholds. $$ NMZ518-519-525-092100- /O.CON.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Upper Tularosa Valley- 1137 AM MDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MDT MONDAY... * LOCATION...Albuquerque Metro Area, especially below canyons like Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa Valley to include the U.S. 70/380 corridor west of Capitan to Carrizozo. * WINDS...East winds increasing 25 to 40 mph with gusts around 50 mph. * TIMING...East winds developing late this afternoon, rapidly increasing after 7-8 PM MDT and persisting through daybreak Monday before diminishing. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on north to south oriented highways. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ534>536-092100- /O.CON.KABQ.WI.Y.0036.000000T0000Z-190609T2100Z/ Quay County-Curry County-Roosevelt County- 1137 AM MDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * LOCATION...Quay, Curry and Roosevelt counties. * WINDS...North to Northeast 25 to 40 mph with gusts of 45 to 50 mph. * TIMING...Winds will persist through mid afternoon. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on west to east oriented highways. This would Interstate 40 and U.S. 54/60 near Melrose and Clovis. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
502 WWUS75 KABQ 092104 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 304 PM MDT Sun Jun 9 2019 ...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST THIS EVENING AND OVERNIGHT... .A potent back door cold front will continue racing south and west across the area today. The strongest winds, gusts in the 40-50 mph range, associated with this late season cold front will be found in the vicinity of gaps and canyons along the central mountain chain tonight. NMZ534>536-092215- /O.EXP.KABQ.WI.Y.0036.000000T0000Z-190609T2100Z/ Quay County-Curry County-Roosevelt County- 304 PM MDT Sun Jun 9 2019 ...WIND ADVISORY HAS EXPIRED... Windy conditions will persist through the late afternoon hours, but will be below advisory threshold. $$ NMZ518-519-525-101100- /O.CON.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Upper Tularosa Valley- 304 PM MDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MDT MONDAY... * LOCATION...Albuquerque Metro Area, especially below canyons like Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa Valley to include the U.S. 70/380 corridor west of Capitan to Carrizozo. * WINDS...East winds increasing 25 to 40 mph with gusts around 50 mph. * TIMING...East winds developing late this afternoon, rapidly increasing significantly after 7-8 PM MDT and persisting through daybreak Monday before diminishing. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on north to south oriented highways. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
731 WWUS75 KABQ 101053 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 453 AM MDT Mon Jun 10 2019 NMZ518-519-525-101200- /O.EXP.KABQ.WI.Y.0037.000000T0000Z-190610T1100Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Upper Tularosa Valley- 453 AM MDT Mon Jun 10 2019 ...WIND ADVISORY WILL EXPIRE AT 5 AM MDT EARLY THIS MORNING... Wind speeds will gradually weaken through the morning, so the Wind Advisory will be allowed to expire. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 9, 2:42 AM MDT, 45 minutes earlier.
Area forecast discussion, Jun 9, 2:42 AM MDT, 45 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 242 AM MDT Sun Jun 9 2019 .SYNOPSIS... A potent cold front moving through eastern New Mexico today will bring much cooler temperatures and strong northeast winds. This front will move west into the Rio Grande Valley tonight with strong east winds below canyons, especially from near Placitas south to Albuquerque, Isleta, and Carrizozo. Temperatures will remain cool behind the front on Monday with many areas holding in the 60s and 70s. Showers and storms are expected over the southern half of the state with locally heavy rainfall possible Monday and Monday night. Temperatures will warm up Tuesday through Thursday as high pressure builds over northern Mexico. The chance for afternoon showers and storms will continue each day over central and eastern New Mexico through Thursday. && .DISCUSSION... A potent cold front is racing south through eastern NM early this morning with low clouds in its wake. 00Z model guidance trended much stronger with Wind Advisory conditions along the TX state line thru late morning. Temperatures behind the front will be 20 degrees colder today over eastern NM with breezy northeast winds thru the afternoon. The cold front will shift west into the RGV this evening and bring gap winds to areas from Santa Fe south to ABQ and Carrizozo. The strongest winds will develop on the east side of ABQ where a Wind Advisory has been issued for tonight. A few areas immediately below Tijeras Canyon may hit a couple hours of high wind speeds. This front will usher in cooler temperatures into central NM for Monday. A ridge of high pressure will then build over northern Mexico Monday while a vort max ejects northeast over the ridge through southern NM. The combination of surface convergence along the back door front with deeper moisture and stronger winds aloft will aid shower and storm development Monday and Monday night across southern NM. PoPs continue trending up in the area from Catron to Socorro, Lincoln, and Chaves counties. WPC QPF values indicate potential for locally heavy rainfall as PW values rise to near 1" in this area. A couple wet/dry showers and storms are possible farther north, especially if convective outflows from the south can propagate up the RGV. Drier northwest flow arrives Tuesday over the Four Corners region as the upper high builds westward into the Baja region. This will force the best chance for showers and storms into northeastern NM. Another back door front is indicated by guidance over eastern NM Wednesday which will replenish low level moisture for more storms across the plains through Thursday. Temperatures will trend closer to normal in this pattern Tuesday through Thursday. Guyer && .FIRE WEATHER... An unseasonably cool air mass moved into far northeast New Mexico shortly after midnight. The leading edge of this cooler air will continue to steadily advance south and west through the remainder of the day eventually spilling westward into the Rio Grande Valley late afternoon or early evening. The strongest 20-foot winds, gusts in the 40-50 mph range, associated with this late season cold front will be found near the NM/TX line during the morning, and then in the vicinity of gaps along the central mountain chain tonight. Cooling will be pronounced in the east today, resulting in significantly higher MinRH values. A few showers may develop along the east slopes of the Sangre de Cristos this afternoon. Maximum temperatures on Monday will average 10 to 20 degrees below seasonal average with MinRH values unseasonably high for central and /western areas. Fair to locally poor ventilation can be expected for central/southern areas generally south of I-40 and east of the Continental Divide where there will be increased chances for wetting rainfall. Temperatures will rebound Tuesday before another backdoor cold front ushers in cooler air to central/eastern areas for Wednesday. Latest indications suggest the best opportunity for showers and thunderstorms away from the eastern plains will be Thursday. KJ && .AVIATION... 06Z TAF CYCLE A strong cold front nearing the northeast corner of New Mexico will plow southward during the pre-dawn hours. Northerly winds gusting between 35-45kts will be common across the far eastern plains, which may result in localized blowing dust particularly in east- central areas. Very localized stronger gusts near 50kts will be possible immediately behind the front, which is expected to reach KTCC 2-3am MDT, KCVN by 5am and KROW 8-9am. The strongest winds will last for 4 to 7 hours once the front passes and for areas near the NM/TX line. The cooler air mass will build westward during the day and begin spilling into the Rio Grande Valley 3-5pm MDT. A period of very strong east canyon winds will impact ABQ area terminals as well as KSAF. Sustained winds around 35kt with gusts to 45kt or even 50kt between 01Z and 06Z. An AWW will be issued for KABQ later Sunday. Aside from wind impacts, the incoming front will not generate a lot of shower activity with just a few -SHRA/TSRA along the east slopes of the Sangre de Cristos. Patchy low clouds should develop late across parts of the east. KJ && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 84 53 83 53 / 0 0 10 10 Dulce........................... 79 42 75 41 / 0 5 20 20 Cuba............................ 80 48 71 48 / 0 0 10 20 Gallup.......................... 83 48 81 48 / 0 0 20 20 El Morro........................ 82 47 73 47 / 0 0 40 30 Grants.......................... 84 50 73 48 / 0 0 30 30 Quemado......................... 84 53 75 49 / 0 0 50 30 Glenwood........................ 92 60 81 56 / 0 5 40 20 Chama........................... 73 40 68 41 / 0 5 20 20 Los Alamos...................... 78 49 67 50 / 0 5 10 20 Pecos........................... 72 46 63 48 / 10 10 10 20 Cerro/Questa.................... 71 42 66 43 / 5 10 20 20 Red River....................... 64 35 58 38 / 20 20 30 20 Angel Fire...................... 65 33 62 36 / 20 20 20 20 Taos............................ 79 43 71 42 / 0 10 10 20 Mora............................ 67 39 64 43 / 20 20 10 10 Espanola........................ 84 51 74 51 / 0 5 10 20 Santa Fe........................ 78 49 66 51 / 0 5 10 20 Santa Fe Airport................ 82 49 71 49 / 0 5 10 20 Albuquerque Foothills........... 86 54 74 55 / 0 5 10 20 Albuquerque Heights............. 87 56 76 56 / 0 0 10 20 Albuquerque Valley.............. 88 57 77 57 / 0 0 10 20 Albuquerque West Mesa........... 87 56 78 56 / 0 0 10 20 Los Lunas....................... 88 55 77 55 / 0 5 10 20 Rio Rancho...................... 87 55 77 55 / 0 0 10 20 Socorro......................... 93 57 76 55 / 0 5 20 30 Sandia Park/Cedar Crest......... 77 49 65 51 / 0 10 10 20 Tijeras......................... 81 50 69 51 / 0 5 10 20 Moriarty/Estancia............... 78 44 67 46 / 5 10 10 10 Clines Corners.................. 70 44 62 48 / 10 10 10 10 Gran Quivira.................... 79 47 65 48 / 5 10 20 20 Carrizozo....................... 87 53 68 51 / 0 10 40 20 Ruidoso......................... 74 45 59 46 / 5 20 60 30 Capulin......................... 59 38 65 46 / 20 10 10 10 Raton........................... 63 41 69 43 / 10 10 10 10 Springer........................ 68 42 69 44 / 10 10 10 10 Las Vegas....................... 68 41 63 45 / 10 10 10 10 Clayton......................... 67 44 70 50 / 20 5 5 5 Roy............................. 68 44 66 46 / 5 10 5 5 Conchas......................... 76 50 73 52 / 5 5 5 5 Santa Rosa...................... 76 49 69 51 / 5 10 10 5 Tucumcari....................... 74 50 74 53 / 5 5 5 5 Clovis.......................... 73 49 69 50 / 5 5 20 10 Portales........................ 75 50 70 51 / 5 5 20 20 Fort Sumner..................... 78 51 71 51 / 5 5 20 10 Roswell......................... 83 58 71 53 / 5 10 40 20 Picacho......................... 80 51 63 50 / 5 20 50 20 Elk............................. 78 49 59 48 / 5 20 60 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 AM this morning to 3 PM MDT this afternoon for the following zones... NMZ534>536. Wind Advisory until noon MDT today for the following zones... NMZ530-531. Wind Advisory from 7 PM this evening to 5 AM MDT Monday for the following zones... NMZ518-519-525. &&
Hazardous weather outlook, Jun 8, 3:35 AM MDT, 23 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 335 AM MDT Sat Jun 8 2019 NMZ501>540-091100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 335 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A potent cold front will move through the central mountain chain Sunday night and bring strong canyon winds to the Rio Grande Valley. East winds of 30 to 40 mph with gusts up to 55 mph are possible in the area from Placitas to the east side of Albuquerque southward to Isleta Pueblo and Abo Pass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:18 PM MDT | Wind Advisory | ABQ | 19 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.